Texas, 2013

Damaging Wind in Texas, June 11, 2013

June 11, 2013 · NWS EWX · 1 event in 1 county or zone

Thunderstorms formed along the sea breeze front and moved inland during the afternoon. These storms were enhanced by an upper level low pressure area over northern Mexico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms formed along the sea breeze front and moved inland during the afternoon. These storms were enhanced by an upper level low pressure area over northern Mexico. One of these storms produced damaging wind gusts in Guadalupe County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 11, 2:34 PM CST, 26 minutes earlier.

Area forecast discussion, Jun 11, 2:34 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT TUE JUN 11 2013

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
WEAKNESS AND ABUNDANT MOISTURE OVER NORTHERN MEXICO CONTINUES TO
SEND PLENTY OF MOISTURE OUR WAY FROM THE GULF. CURRENT SEABREEZE
SHOWERS AND STORMS WILL CONTINUE TO MOVE INLAND THROUGH THE LATE
AFTERNOON HOURS AND BRING SCATTERED RAINS. BEST RAINFALL AND AREAL
COVERAGE WILL BE OVER THE SOUTHERN AND SOUTHWEST ZONES WITH OTHER
SLIGHT CHANCE POPS ALONG THE I35 CORRIDOR. LOOK FOR MOST OF THE
ACTIVITY TO DIE DOWN AFTER SUNSET WITH THE EXCEPTION BEING ALONG
THE RIO GRANDE WHERE THE STORMS MAY HOLD ON A LITTLE LONGER. MILD
TEMPS WILL PREVAIL OVERNIGHT. TOMORROW WILL LIKELY SEE A REPEAT OF
SEABREEZE TYPE SHOWERS AND STORMS ALONG THE COASTAL PLAINS BY LATE
MORNING SPREADING INLAND DURING THE AFTERNOON. OVERALL POP IS NOT
VERY HIGH AS THE ACTIVITY SHOULD REMAIN FAIRLY SCATTERED BUT ANY
ONE OF THE STORMS COULD PRODUCE A QUICK 0.25 TO 0.50 INCHES OF
RAIN. WILL CONTINUE THE POP WEDNESDAY NIGHT UP THE RIO GRANDE AS
MODELS ARE SHOWING BETTER PRECIP TO OCCUR. ONE OF THE HIGH
RESOLUTION MODELS EVEN SHOWS SOME VERY HEAVY NIGHTIME RAINFALL
WEDNESDAY NIGHT ALONG THE RIO GRANDE AS THE UPPER LOW MOVES JUST
OFF TO THE WEST. SOMETHING TO WATCH FOR.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...
THIS LONG TERM PERIOD WILL BE DEPENDENT ON THE MOVEMENT AND
LOCATION OF THE UPPER TROF TO THE SOUTH. MODELS ARE FORECASTING
THE LOW TO MOVE INTO THE TEXAS BIG BEND...SPREAD MOISTURE
NORTHWARD TO THE PANHANDLE AND THEN CROSS NORTH CENTRAL TEXAS ON
SATURDAY. HAVE KEPT SOME POP OVER THE FAR WESTERN ZONES DUE TO THE
PROXIMITY OF THE MOISTURE PLUME AND UPPER LOW. THERE IS A GOOD MID
LEVEL RH GRADIENT ACROSS CENTRAL TEXAS BY LATE IN THE WEEK AS AN
UPPER RIDGE MOVES OVER THE ARKLATEX REGION HELPING TO BRING SOME
DRIER AIR INTO EAST TEXAS AND OUR SE COUNTIES. AS THE UPPER TROF
MOVES ACROSS NORTHCENTRAL TEXAS ON SATURDAY...HAVE GIVEN THE WHOLE
AREA SOME 20 POP. KEPT THE REST OF THE WEEKEND DRY INTO EARLY NEXT
WEEK AS WEAK UPPER RIDGING BUILDS IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  94  75  95  75 /  20  20  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  72  93  73  95  73 /  20  20  20  10  10
NEW BRAUNFELS MUNI AIRPORT     72  92  72  94  73 /  20  20  20  10  10
BURNET MUNI AIRPORT            73  92  73  94  73 /  10  10  10  10  10
DEL RIO INTL AIRPORT           76  92  76  93  75 /  10  20  20  30  30
GEORGETOWN MUNI AIRPORT        73  93  73  95  73 /  10  20  20  10  10
HONDO MUNI AIRPORT             73  93  73  94  73 /  20  20  20  20  20
SAN MARCOS MUNI AIRPORT        73  92  73  94  73 /  20  20  20  10  10
LA GRANGE - FAYETTE REGIONAL   75  93  76  94  76 /  20  30  30  10  10
SAN ANTONIO INTL AIRPORT       75  92  75  94  75 /  30  20  20  10  10
STINSON MUNI AIRPORT           73  92  73  92  74 /  30  30  30  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...09
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Jun 11, 1:49 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 PM CDT TUE JUN 11 2013

TXZ171>173-183>194-202>209-217>225-228-122000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
249 PM CDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...ALONG AND EAST
OF I-35...ACROSS THE COASTAL PLAINS AND THE SOUTHERN PORTIONS OF
SOUTH CENTRAL TEXAS...SOUTH OF U.S. HIGHWAY 90. THE RIO GRANDE
PLAINS AND HILL COUNTRY COULD SEE ISOLATED SHOWERS AND
THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING. LOCALLY
HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
STRONGER STORMS. STORMS WILL DISSIPATE BY SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 11, 2:40 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT TUE JUN 11 2013

TXZ221-222-112130-
KARNES-WILSON-
340 PM CDT TUE JUN 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN KARNES AND
EASTERN WILSON COUNTIES UNTIL 430 PM CDT...

AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR STOCKDALE...MOVING NORTHWEST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SUTHERLAND SPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2927 9820 2933 9791 2920 9775 2903 9804
TIME...MOT...LOC 2040Z 148DEG 24KT 2925 9793

The radar

The Austin/San Antonio radar (KEWX), 28 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Guadalupe

When
June 11, 3:00 PM CST
Where
Guadalupe County, 0.69 mi S of New Berlin
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.460, -98.100

A thunderstorm produced wind gusts estimated at 50 mph that damaged the roofs of several outbuildings and a car port and knocked down several trees in New Berlin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454432.